MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R
Model Number 02.12.0312FR
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 november 2020.Lot#: 163070: (b)(4) items manufactured and released on 04-aug-2016.Expiration date: 2021-07-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: insert revision and patella resurfacing in tka 3 years and 10 months after primary for joint instability and pain.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore, common practice to resort to a thicker insert and recreate soft tissue tension.A secondary patellar resurfacing should not be considered a failure: sometimes surgeons prefer to postpone patella arthroplasty in order to preserve maximum quantity of bone and reduce trauma, and proceed to treat only in case of persistent anterior pain.This is not a problem due to any implant defect or malfunction.
 
Event or Problem Description
The patient had pain and the knee wasn't stable, therefore, the surgeon decided to change to a thicker inlay and put a patella (3 years and 10 months after primary surgery).

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R
Common Device Name
TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11025983
Report Number3005180920-2020-00906
Device Sequence Number668602
Product Code JWH
UDI-Device Identifier07630030826382
UDI-Public07630030826382
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number02.12.0312FR
Device Catalogue Number02.12.0312FR
Device Lot Number163070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight111